How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara
khagihara, Medical doctor
Category: Dermatology
Satisfied Customers: 6587
Experience:  Trained in the multiple medical fields for many years.
20084961
Type Your Dermatology Question Here...
khagihara is online now
A new question is answered every 9 seconds

I started talking roaccutane 40mg per day (I'm 58kg) last

Customer Question

Hi I started talking roaccutane 40mg per day (I'm 58kg) last Tuesday and have a couple of questions about side effects. For the last few days I've had joint pain for the first time in my life mainly in my shoulders when I extend my arms. It only happens a few times each day and it's nothing I can't put up with my question is how does roaccutane cause joint pain and by putting up with it is it causing any damage to my joints? Thanks.
Submitted: 4 months ago.
Category: Dermatology
Expert:  Dr Uzair replied 4 months ago.

Hi. Welcome to JustAnswer. My name is Uzair.
I am reviewing your post and will get back to your reply momentarily.

Expert:  Dr Uzair replied 4 months ago.

Joint pain in your shoulder is a side effect of the medication and is usually mild. It does not cause any permanent damage rather goes away once the drug is stopped.

Hope this helps.
Please do not forget to leave a positive rating for the service by clicking on the stars on top of the screen.

Wish you good health.

Customer: replied 4 months ago.

Thanks for your reply would it be possible to speak with a dermatologist?

Expert:  khagihara replied 4 months ago.

It could be Diffuse idiopathic skeletal hyperostosis (DISH) which is a bony hardening (calcification) of ligaments in areas where they attach to your spine. The most common symptoms are mild to moderate pain and stiffness in your upper back. DISH can also affect your neck and lower back. Some people have DISH in other areas, such as shoulders, elbows, knees and heels.

Customer: replied 4 months ago.

Would this occur after one week of use? Does it go away after the course? The reason I wanted to hear from a dermatologist is i wanted to know if many patients they have treated with accutane have this symptom and if I should be worried.

Expert:  khagihara replied 4 months ago.

It is not possible. It doesn't sound like DISH. It is just simply due to a side effect of the medication. Not often. But you should stop it because it could become DISH.